Minnesota, 2026

Blizzard and Winter Storm in Minnesota, February 18 to 19, 2026

February 18 to 19, 2026 · NWS MPX · 31 events in 31 counties and zones

A stacked surface low was located over northeastern MN. An area of deformation developed across the Dakotas and moved slowly into Minnesota.

Where it happened

Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A stacked surface low was located over northeastern MN. An area of deformation developed across the Dakotas and moved slowly into Minnesota. Forcing within the mid-levels allowed for moderate to heavy snow to fall across western MN. Additionally, due to the strength of the pressure gradient, wind gusts across much of western MN ranged between 35 to 50 mph. The rate of falling and blowing snow reduced visibility to whiteout conditions, making many roadways impassible. Snow lingered for several hours before finally dissipating the afternoon of the following day. Storm total snowfall ranged between a few inches up to 9.5 inches.

The highest measured snowfall totals from this event are:|9.5 inches ENE of Prior Lake (Scott)|8.5 inches in Shorewood (Hennepin)|7.7 inches in Waconia (Carver)|7.0 inches 1 E of Granite Falls (Chippewa)|7.0 inches 3 SSW of Elko New Market (Rice).

The strongest wind gusts measured from this event were: |50 mph at Canby Municipal Airport (Yellow Medicine)|48 mph at Redwood Falls Municipal Airport (Redwood)|48 mph at New Ulm Municipal Airport (Brown)|44 mph at Mankato Regional Airport (Blue Earth).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Feb 18, 3:42 AM CST, 1 hour 18 minutes earlier. Its key messages:

  • Rain transitions over to snow across portions of western and central Minnesota later this morning.
  • Increasing trend for a narrow band of accumulating snow with 2 to 4" possible across west central Minnesota down towards Twin Cities metro.
  • Turning colder late week with another chance for accumulating snow Thursday night/Friday - mainly across southeastern Minnesota and western Wisconsin.
Area forecast discussion, Feb 18, 3:42 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
342 AM CST Wed Feb 18 2026

.KEY MESSAGES...

- Rain transitions over to snow across portions of western and
  central Minnesota later this morning.

- Increasing trend for a narrow band of accumulating snow with 2
  to 4" possible across west central Minnesota down towards
  Twin Cities metro.

- Turning colder late week with another chance for accumulating
  snow Thursday night/Friday - mainly across southeastern
  Minnesota and western Wisconsin.

&&

.DISCUSSION...
Issued at 340 AM CST Wed Feb 18 2026

A not-so-quiet night tonight as a rather impressive surface low
pressure spins over western Minnesota. This system is bringing heavy
snowfall from the North Shore across northern Minnesota and the
Dakotas. We're dealing with rain and temperatures in the mid 30s to
low 40s. Current radar highlights a band of rain stretching from La
Crosse, WI northwest through Todd County and will lift off to the
northeast over the next several hours. Unfortunately, any
thunderstorms remained north and east of the forecast area for those
of us hoping for some rumbles of thunder.

The upper level trough will close off overhead today as an
impressive downstream ridge is set up over the eastern Great Lakes
and E NOAM. Our surface low will become nearly stationary and slowly
fill in as it drifts from central MN into northwest WI. Today's
forecast has shifted a bit from yesterday morning while the large
processes really haven't. The main change is for a band of
precipitation to form on the southern side of the low pressure and
lead to additional 0.10" to 0.25"+ of QPF for those south of the sfc
low. This was a solution that that the AIFS has been hinting at for
several days and one we've discussed internally as a potential. It
remains uncertain with where exactly this band of precipitation sets
up so slight changes in the forecast are possible later today.
Colder air will filter in behind the sfc low into W MN and continue
to push east after daybreak. Precipition will changeover from rain
to snow by mid to late morning across W MN and early afternoon for
C/E MN. This band of snow will slowly move along the south side of
the low pressure with a few inches of snowfall possible. West winds
will begin to increase behind the frontal boundary across western
and southern MN this morning with gusts up to 40 mph likely. The
combination of both strong winds and accumulating snowfall has
prompted for us to issue a Winter Weather Advisory across portions
of west-central MN until 9 pm tonight. Falling snow and gusty winds
will combine to reduced visibility and slick travel this afternoon.
This band of snow should track roughly from Morris MN to the Twin
Cities and into far western WI. An inch or two will fall in the Twin
Cities metro, but the latest trends on the HRRR hint at the
potential for heavier amounts could extend from W MN into Twin
Cities metro.

Colder weather will be arriving for second half of the week into the
weekend. On Thursday, light snow should taper off Wednesday
night/early Thursday morning as the surface low slowly drifts to
over northern WI. However, as this initial sfc low slowly fills in,
another shortwave trough will eject out of CO Thursday. This will
cause a sfc low that tracks from Kansas City to the Quad Cities and
into Green Bay. This track places us on the northwestern fringe of
the precipitation shield. Current forecast support some minor
accumulations possible along I-90 in S MN and western WI Thursday
night into Friday morning. Latest EPS probabilities of 1" of snow of
30 to 50% along I-90 and 50 to 60% at Eau Claire WI. Those
probabilities tank to 20% for 3"+. This highlights the lower
confidence on the exact track & intensity of the system.
Temperatures will trend back toward normal values for the weekend as
we'll dry out behind these systems. The culprit is a 1050mb high
nosing in from the Canadian Prairies, we'll see our first bout of
below normal temperatures since the beginning of February. This
should keep us dry into early next week as warmer temperatures
return behind the high pressure. However, there will be additional
opportunities for seeing more shortwave activity and thus
precipitation next week. There are still several EPS members that
hint at a storm between the 25th and 28th of February. This is worth
watching as it could add additional precipition before the end of
the month.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1053 PM CST Tue Feb 17 2026

Quite the messy set of TAFs given the precip scenario, shifting
winds, LLWS and dropping ceilings.

For precip, KMPX radar is showing one swath of rainfall mainly
near and north of I-94 with a second developing near and south
of the Minnesota River. Rain will fill in over much of MN and
continue into the early morning hours before diminishing to
intermittent rain showers through sunrise. Things get more
complicated as it becomes a timing issue of the mixing with and
eventual changeover to snow. The changeover will occur from NW
to SE across central-southern MN into western WI, thus AXN-STC
have the best chance prior to 00z tomorrow evening. The
changeover at MSP looks to occur late afternoon through the
evening push, with -SN prevailing after dark Wednesday evening.

Winds will remain SE to S through the early morning hours, then
quickly shift to SW and W around daybreak tomorrow and remain
there through the day Wednesday. Speeds will continue to run
around 15G25kts, with W and S MN nearing 20G30kts at times,
through the daytime hours Wednesday then diminish Wednesday
evening.

Ceilings have started out as a mix of VFR and MVFR, with the
expectation that all sites will drop to MVFR by the early
morning hours as precipitation continues to develop. Western-
central MN (thus AXN-STC) likely dropping to IFR for a period
overnight. Similarly, western WI may have IFR ceilings at times
during the day Wednesday.

KMSP...Intermittent rain showers at initialization will turn
into more sustained rainfall for much of the early morning
hours before diminishing towards sunrise. After a small late
morning lull, additional rounds of precipitation are likely but
as a rain/snow mixture with falling temperatures during the day.
Prevailing -SN looks likely after sunset Wednesday and
continuing into Wednesday evening. Ceilings will remain in MVFR
for nearly the entire TAF duration. IFR ceilings are not
expected at this time, but ceilings between 1-2 kft are
certainly viable late this evening and again Wednesday evening.

/OUTLOOK FOR KMSP/
THU...VFR. Chc IFR/-SN late. Wind N 10-15 kts.
FRI...VFR. Chc IFR/-SN early. Wind NW 10-15 kts.
SAT...VFR. Chc MVFR. Wind NW 10-15kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Winter Weather Advisory until 9 PM CST this evening for
     Douglas-Kandiyohi-Meeker-Pope-Stearns-Stevens-Swift.
     Wind Advisory until noon CST today for Brown-Lac Qui Parle-
     Martin-Redwood-Watonwan-Yellow Medicine.
     Wind Advisory from 9 AM this morning to 4 PM CST this
     afternoon for Blue Earth-Faribault-Freeborn-Steele-Waseca.
WI...None.

&&

DISCUSSION...BPH
AVIATION...JPC
Hazardous weather outlook, Feb 18, 3:56 AM CST, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
356 AM CST Wed Feb 18 2026

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191000-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
356 AM CST Wed Feb 18 2026

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Rain will transition to snowfall by this afternoon. A localized
band of snow is likely to set up along and south of I-94 during
the day Wednesday, with accumulations up to two to four inches.
Wind gusts up to 45 mph are possible in western Minnesota.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of accumulating snow is possible Thursday night
into Friday, mainly across southeast Minnesota and west-central
Wisconsin.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

BPH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 winter weather, 10 winter storm, 8 blizzard. Local standard time, as filed.

Winter Weather, Swift

When
February 18, 5:00 AM CST to 6:00 PM CST
Where
Swift forecast zone
Reported by
AWOS
Coordinates
45.283, -95.681 (the zone’s center; the record gives no point)

Several hours of light snow and freezing precipitation reports at the Benson Municipal Airport. CoCoRaHS observers measured 4.8 inches of snowfall in Benson.

Winter Weather, Chippewa

When
February 18, 5:00 AM CST to 6:00 PM CST
Where
Chippewa forecast zone
Reported by
AWOS
Coordinates
45.022, -95.567 (the zone’s center; the record gives no point)

Several hours of light snow and freezing precipitation reports at the Montevideo-Chippewa County Airport. CoCoRaHS observers measured 1.2 inches of snowfall 12 miles NNE of Montevideo.

Blizzard, Yellow Medicine

When
February 18, 6:30 AM CST to 3:30 PM CST
Where
Yellow Medicine forecast zone
Reported by
AWOS
Coordinates
44.716, -95.868 (the zone’s center; the record gives no point)

The AWOS Station located at Canby Municipal Airport reported several hours of blizzard conditions with visibility less than one-quarter mile and a max wind gust of 50 mph. Additionally, Emergency Management reported that conditions got worse the farther west into the county. A few motorists ended up in ditches due to whiteout conditions.

Winter Weather, Stevens

When
February 18, 7:00 AM CST to February 19, 6:00 AM CST
Where
Stevens forecast zone
Reported by
AWOS
Coordinates
45.586, -96.000 (the zone’s center; the record gives no point)

Several hours of light snow and freezing precipitation reports at the Morris Municipal Airport. CoCoRaHS observers measured 4.5 inches of snowfall in Morris.

Winter Weather, Pope

When
February 18, 7:00 AM CST to February 19, 3:00 AM CST
Where
Pope forecast zone
Reported by
AWOS
Coordinates
45.586, -95.444 (the zone’s center; the record gives no point)

Several hours of light snow fell at the Glenwood Municipal Airport. CoCoRaHS observers measured 3 to 4 inches in neighboring Stevens and Stearns Counties.

Winter Weather, Douglas

When
February 18, 7:00 AM CST to February 19, 12:00 AM CST
Where
Douglas forecast zone
Reported by
AWOS
Coordinates
45.934, -95.453 (the zone’s center; the record gives no point)

Several hours of light snow fell with gusty winds at Chandler Field. CoCoRaHS observers measured 1 to 2 inches of snowfall across the county. 2 inches was measured in Alexandria.

Winter Weather, Stearns

When
February 18, 7:00 AM CST to February 19, 6:00 AM CST
Where
Stearns forecast zone
Reported by
AWOS
Coordinates
45.552, -94.613 (the zone’s center; the record gives no point)

Several hours of light snow fell and mixed precipitation fell at the Paynesville Municipal Airport. CoCoRaHS observers measured a trace to 4 inches of snow with the highest amounts falling across the southern half of the county. 3.7 inches of snow was measured 2 miles SSW of Paynesville.

Winter Weather, Sherburne

When
February 18, 8:00 AM CST to 9:00 PM CST
Where
Sherburne forecast zone
Reported by
ASOS
Coordinates
45.444, -93.775 (the zone’s center; the record gives no point)

Several hours of mixed wintry precipitation fell at St. Cloud Regional Airport. CoCoRaHS observers measured an inch of snow 3 miles SSE of Big Lake.

Winter Weather, Anoka

When
February 18, 8:00 AM CST to February 19, 4:00 AM CST
Where
Anoka forecast zone
Reported by
AWOS
Coordinates
45.273, -93.246 (the zone’s center; the record gives no point)

Several hours mixed wintry precipitation fell at Blaine Airport. CoCoRaHS observers measured 3.6 inches of snowfall in Columbia Heights.

Blizzard, Brown

When
February 18, 8:30 AM CST to 2:00 PM CST
Where
Brown forecast zone
Reported by
AWOS
Coordinates
44.242, -94.727 (the zone’s center; the record gives no point)

The RWIS Station located in Springfield reported several hours of blizzard conditions with visibility less than one tenth mile and a max wind gust of 50 mph. Additionally, Emergency Management reported that whiteout conditions and snow-covered roads led to 3 accidents which 2 included snowplows, and 8 vehicles went into ditches.

Blizzard, Redwood

When
February 18, 9:30 AM CST to 1:00 PM CST
Where
Redwood forecast zone
Reported by
ASOS
Coordinates
44.404, -95.254 (the zone’s center; the record gives no point)

The ASOS Station located at the Redwood Falls Municipal Airport reported multiple hours of blizzard conditions with visibility less than one-quarter mile and a max wind gust of 48 mph. Additionally, Emergency Management reported multiple hours of whiteout conditions led to a couple of motorists going into ditches.

Blizzard, Blue Earth

When
February 18, 10:00 AM CST to 3:30 PM CST
Where
Blue Earth forecast zone
Reported by
Emergency Manager
Coordinates
44.035, -94.067 (the zone’s center; the record gives no point)

Emergency management reported that several vehicles went into ditches. The worst visibility impacts less than one-half mile was located in the western half of the county. The Mankato Regional Airport reported a max wind gust of 44 mph.

Blizzard, Watonwan

When
February 18, 10:00 AM CST to 2:00 PM CST
Where
Watonwan forecast zone
Reported by
AWOS
Coordinates
43.978, -94.614 (the zone’s center; the record gives no point)

The AWOS station located in St. James Municipal Airport reported several hours of blizzard conditions with visibility less than one quarter mile and a max wind gust of 41 mph.

Winter Storm, Sibley

When
February 18, 10:00 AM CST to February 19, 1:00 AM CST
Where
Sibley forecast zone
Reported by
Emergency Manager
Coordinates
44.580, -94.232 (the zone’s center; the record gives no point)

Emergency Manager reported windy conditions and icy roads across the county. Blowing snow reduced visibility between one quarter to a half mile at times. Schools closed early at noon that day due to conditions. Additionally, CoCoRaHS observers measured two to six inches of snowfall was recorded in the northern region of the county. The two nearest observations were 6 inches in Glencoe, and 6.2 inches in Plato.

Winter Weather, Rice

When
February 18, 10:00 AM CST to February 19, 12:00 AM CST
Where
Rice forecast zone
Reported by
AWOS
Coordinates
44.354, -93.297 (the zone’s center; the record gives no point)

The AWOS station located at the Faribault Municipal Airport reported multiple hours of reduced visibility between one quarter to one half mile from falling blowing snow. Additionally, the max wind gust was near 30 mph. 4 inches of snow was measured 3.5 miles ESE of Faribault.

Winter Weather, Steele

When
February 18, 10:00 AM CST to 4:00 PM CST
Where
Steele forecast zone
Reported by
AWOS
Coordinates
44.022, -93.226 (the zone’s center; the record gives no point)

The AWOS station located at the Owatonna Degner Regional Airport reported multiple hours of reduced visibility between one quarter to one half mile from falling blowing snow. Additionally, the max wind gust was near 35 mph. 4 inches of snow was measured 3.5 miles ESE of Faribault.

Blizzard, Renville

When
February 18, 10:30 AM CST to 3:30 PM CST
Where
Renville forecast zone
Reported by
AWOS
Coordinates
44.727, -94.947 (the zone’s center; the record gives no point)

The AWOS Station located at Olivia Regional Airport reported several hours of blizzard conditions with visibility less than one-quarter mile and a max wind gust of 44 mph. Additionally, Emergency Management reported significant visibility issues across the county with ten motorists ending up in the ditch.

Blizzard, Nicollet

When
February 18, 10:30 AM CST to 3:30 PM CST
Where
Nicollet forecast zone
Reported by
Emergency Manager
Coordinates
44.350, -94.247 (the zone’s center; the record gives no point)

Emergency management reported that blowing snow and poor visibility led to multiple vehicles in the ditch along U.S. 169, U.S. 14, and MN-15. Worst conditions occurred west of St. Peter. The AWOS station at the neighboring New Ulm Municipal Airport recorded a wind gust of 48 mph with several hours of blowing snow, and visibility of one-half mile or less.

Winter Weather, Le Sueur

When
February 18, 11:00 AM CST to 5:00 PM CST
Where
Le Sueur forecast zone
Reported by
AWOS
Coordinates
44.371, -93.730 (the zone’s center; the record gives no point)

Wind gusts of 30 to 40 mph combined with falling blowing snow reduced visibilities between one half mile to one mile at times.

Winter Weather, Waseca

When
February 18, 11:00 AM CST to 5:00 PM CST
Where
Waseca forecast zone
Reported by
AWOS
Coordinates
44.022, -93.587 (the zone’s center; the record gives no point)

The AWOS station located at the Waseca Municipal Airport reported multiple hours of reduced visibility between one quarter to one half mile from falling blowing snow. Additionally, the max wind gust was near 40 mph.

Blizzard, McLeod

When
February 18, 2:00 PM CST to 5:00 PM CST
Where
McLeod forecast zone
Reported by
AWOS
Coordinates
44.824, -94.272 (the zone’s center; the record gives no point)

The AWOS Station located at Glencoe Municipal Airport reported three hours of blizzard conditions with visibility less than one-quarter mile.

Winter Storm, Hennepin

When
February 18, 2:00 PM CST to February 19, 9:00 AM CST
Where
Hennepin forecast zone
Reported by
Official NWS Observations
Coordinates
45.005, -93.477 (the zone’s center; the record gives no point)

Heavy snowfall with rates near one inch per hour produced 2 to 8 inches across the county. The highest amounts were observed across the southern half of the county. The Minneapolis St. Paul International Airport reached 6 inches of snow during the official midnight observation. Snow continued to fall through the morning commute. CoCoRaHS observers in measured 7.7 inches in Maple Lake, 7.6 inches in Edina, and 6.8 inches in Plymouth.

Winter Storm, Ramsey

When
February 18, 2:00 PM CST to February 19, 9:00 AM CST
Where
Ramsey forecast zone
Reported by
CoCoRaHS
Coordinates
45.017, -93.100 (the zone’s center; the record gives no point)

Heavy snowfall with rates near one inch per hour produced 2 to 6 inches across the county. The highest amounts were observed across the southern half of the county. CoCoRaHS observers measured between 5 and 6 inches between downtown St. Paul and the MSP Airport. Snow continued to fall through the morning commute. The highest snowfall totals were 6.1 inches in 2.2 miles W of St. Paul, and 6.0 inches 4 miles WSW of St. Paul.

Winter Storm, Washington

When
February 18, 2:00 PM CST to February 19, 9:00 AM CST
Where
Washington forecast zone
Reported by
CoCoRaHS
Coordinates
45.039, -92.884 (the zone’s center; the record gives no point)

Heavy snowfall with rates near one inch per hour produced a trace to 6 inches mainly across the southern half of the county. The highest amounts were observed across the southern third of the county. CoCoRaHS observers measured 6.4 inches 1 mile NNE of St. Paul Park, and 4.1 inches in Woodbury.

Winter Storm, Dakota

When
February 18, 2:00 PM CST to February 19, 9:00 AM CST
Where
Dakota forecast zone
Reported by
CoCoRaHS
Coordinates
44.672, -93.065 (the zone’s center; the record gives no point)

Heavy snowfall with rates near one inch per hour produced 4 to 7 inches across the northern half of the county. The Minneapolis St. Paul International Airport reached 6 inches of snow during the official midnight observation. Snow continued to fall through the morning commute. CoCoRaHS observers in Inver Grove Heights measured 7.5 inches, 7 inches in Burnsville, and 5.5 inches in Apple Valley.

Winter Storm, Scott

When
February 18, 2:00 PM CST to February 19, 9:00 AM CST
Where
Scott forecast zone
Reported by
CoCoRaHS
Coordinates
44.649, -93.536 (the zone’s center; the record gives no point)

Heavy snowfall with rates near one inch per hour produced 6 to 9 inches across the northern half of the county. The Minneapolis St. Paul International Airport reached 6 inches of snow during the official midnight observation but continued to fall through the morning commute. CoCoRaHS observers in 3 miles ENE of Prior Lake measured 9.5 inches, 7 inches in Savage, and 6 inches in Shakopee.

Winter Storm, Carver

When
February 18, 2:00 PM CST to February 19, 9:00 AM CST
Where
Carver forecast zone
Reported by
CoCoRaHS
Coordinates
44.821, -93.803 (the zone’s center; the record gives no point)

Heavy snowfall with rates near one inch per hour produced 6 to 9 inches across the county. CoCoRaHS observers in Victoria measured 7.7 inches, 7.5 inches in Chanhassen, and 7.0 inches in Excelsior.

Winter Storm, Wright

When
February 18, 2:00 PM CST to February 19, 9:00 AM CST
Where
Wright forecast zone
Reported by
CoCoRaHS
Coordinates
45.174, -93.963 (the zone’s center; the record gives no point)

Heavy snowfall with rates near one inch per hour produced 4 to 6 inches across the county. CoCoRaHS observers in Rockford measured 5.5 inches, 5.3 inches in Buffalo, and 4.1 inches in Howard Lake.

Winter Storm, Meeker

When
February 18, 2:00 PM CST to February 19, 9:00 AM CST
Where
Meeker forecast zone
Reported by
CoCoRaHS
Coordinates
45.123, -94.527 (the zone’s center; the record gives no point)

Heavy snowfall with rates near one inch per hour produced 3 to 6 inches across the southern half of the county. CoCoRaHS observers in Dassel measured 5.6 inches, 5.6 inches in Litchfield, and 2.6 inches 2 miles WSW of Eden Valley.

Winter Storm, Kandiyohi

When
February 18, 2:00 PM CST to February 19, 9:00 AM CST
Where
Kandiyohi forecast zone
Reported by
CoCoRaHS
Coordinates
45.152, -95.005 (the zone’s center; the record gives no point)

Heavy snowfall with rates near one inch per hour produced 3 to 6 inches across the southern half of the county. CoCoRaHS observers 5 miles NNW of Willmar measured 5.5 inches. Wind gusts of 30-40 mph persisted for multiple hours which caused blowing snow and frequent visibility reductions to one half mile or less.

Winter Weather, Goodhue

When
February 18, 3:00 PM CST to 11:00 PM CST
Where
Goodhue forecast zone
Reported by
AWOS
Coordinates
44.410, -92.723 (the zone’s center; the record gives no point)

The AWOS station located at Stanton Airfield southwest of Cannon Falls reported multiple hours of light snow. Additionally, the max wind gust was near 30 mph which did cause blowing snow. 1 to 3 inches of snow was measured across the county. The highest observation was 3 inches 4 miles SW of Welch.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2026Every state in 2026This day in weather historyWarnings in Minnesota, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1317346, 1317371, 1309386, 1317348, 1317353, 1317372, 1317402, 1317408, 1317418, 1309388, 1309389, 1309393, 1309395, 1309411, 1317420, 1317421, 1309387, 1309390, 1309398, 1309399, 1309391, 1309410, 1317212, 1317227, 1317230, 1317236, 1317245, 1317246, 1317262, 1317266, 1317427.